CLL Support Association
9,280 members14,662 posts

Hi, I'm new and wanted to introduce myself

Hi everyone, I just joined the group. I found it while doing research about CLL. I am a holistic nurse and just found out that someone I love was diagnosed with it. I'm not sure when, but they asked me to put something together, aromatherapy or herbal, something to help her because they have had a painful "rash" for about a year now. In my very new search (I literally found out 10 minutes ago when I received the intake paperwork I asked for) I learned that chronic lymphocytic leukemia can cause rashes like that. I'm just wondering if anyone can get me started on the right track here. I don't normally cover cancer, mostly brain and gut. But this person I love very much and need to do everything I can to help. Thank you for allowing me to join this group.

22 Replies
oldestnewest

Hi and welcome to our community as a carer for someone with this condition. I am sure your informed support will be most appreciated, particularly given you have found a forum where the community admins and volunteers endeavor to to maintain evidence based content.

In answer to your specific question about skin involvement, it is rather uncommon per this paper: ncbi.nlm.nih.gov/pmc/articl... but with nearly 8,000 members, you may get some replies from those impacted by CLL infiltrating their skin.

You may also find this pinned post on complementary cancer treatments of interest:

healthunlocked.com/cllsuppo...

Neil

6 likes
Reply

Thank you Neil for welcoming me. I am hopeful to find answers and also maybe to offer some in my discovery of this ailment.

3 likes
Reply

Hi and welcome.

Just checking that the rash has been seen by a Dr and shingles has been excluded?

Best wishes to you both

4 likes
Reply

The rash has been seen by PCP and dermatologist (who can't figure it out), and neither can say for sure what the cause it. At first, they thought it was a reaction to a medication, but it has been on legs, arms, and back for about a year now. We also have a non-healing broken rib from a car accident in August 2017 to deal with. Any comments are appreciated, respected, and taken with open-mind and open heart. Thank you

1 like
Reply

Hi. You say, "Reaction to medication.."

What was the medication involved?

1 like
Reply

It was an oral antifungal med for a yeast infection. I can't remember the name right now other than to say it wasn't flagyll

Reply

Maybe Ketonazole - those fungal infections and meds can be a complicated business.. If it were me, I'd switch soonest to a LCHF (low carbohydrate, high fat) ketogenic diet.. Eg. ,100g total carbohydrate per day. Maybe try this intermittently - say 4 days per week - whilst keeping carbs below 250g/day on the other days, spread through the day.. And possibly also make a routine change; try to limit eating to 12 or 10 or 8 hours of each 24; so if breakfast is 7am, then don't eat after 7pm, or maybe better to delay breakfast until 10am and no eat after 7pm.. again the aim is to deplete the body of excess glucose that might feed the fungal infection.

It is something to take advice on, though primary care doctors are generally not familiar with this topic.. Just that it is the fastest way to stress/starve the fungal organism rather than to feed it's runaway growth, and this without the Side-effects of complicated medicines.

Reply

The medication was diflucan

Reply

Welcome! I look forward to your input!

Reply

I'm one of the rare people with skin issues. Before treatment, I had a nasty itchy "rash" on my lower legs and the same "bumps" elsewhere. I still have a few itchy spots here and there but mostly it's resolved. I couldn't resist the urge, so I have some scaring. Unfortunately, I never found anything that worked perfectly. I tried every cream out there. Now I just use Cerave or a similar creme. If you figure anything out, I'm all ears. Looking at my blood tests now, they are free of CLL cells, but there is one T cell abnormality, and when I looked it up, it referred to a secondary cancer that causes rashes but otherwise seems benign. My doctors haven't thought to bring this up as an issue (I'm at OSU, in good hands) but since I read my labs, I noticed it, and maybe that's the cause - not the CLL, but a byproduct.

1 like
Reply

I did find in my own research that secondary cancers can form. This rash is described as not itchy but more painful and embarrassing. Thank you for your input and I will happily share my discoveries with you and everyone else

Reply

Before chemo started I was asked to take many medications and also developed terrible skin rashes and was told to stop taking prednisone - I was allergic and take Benedryl which helped me greatly . Not sure that your friend is on it but perhaps you can ask? All the best to your friend .

Reply

Interesting. I developed a reaction to Benedryl - not skin related - severe muscle spasms in my legs at night. We are all so different. I now take Claritin when I need an antihistimine, including as a premed for IVIG, and it seems to work for me.

Reply

She is not and has not had any treatment for the condition to this point. I have a full list of medications for her and benadryl isn't on it

Thank you for your thoughts.

Reply

Hi welcome to the family. A place of great knowledge, experience & support. I have catalogued my journey from diagnosis to present day here. Please feel free to browse & i do hope it is of help to you & your loved one. Best regards.

Reply

Thank you

Reply

Hi and welcome.

I can only share my own experience on this.

I was diagnosed in 2015 and was on watch and wait and never experienced any skin issues prior to FCR in 2016, however since chemo I seem to have developed a rash that comes and goes which my immunologist has stated is a heighten sensitivity to certain allergens and recommended anti-histamines when ever a rash appeared. Cold sores also have become a problem as what appears as a small blister escalates into a swollen lip so big it has resulted in a trip to A&E ( I would share pictures but don’t want to scare people) this has now happened twice. My theory is that FCR has changed my body make up but in the scheme of things its a price worth paying.

Good luck with your friend

Dell

1 like
Reply

I believe it could be lupus. But she just saw her doctor and he told her to just get used to it because its going to be permanent. Only reason he said this is because shes in her late 80s and its easier than putting in work to do the research. Another reason why i wont go back to traditional medicine. If it doesnt fit in a cookie cutter, they throw it out.

Reply

You mention GP and dermatologist--has she been seen by a hematologist, hopefully a specialist hema who sees lots of CLL patients?

Reply

She has seen the oncologist, don't know about the hematologist

Reply

She needs to see a hematologist/oncologist, one who knows the intricacies of CLL.

1 like
Reply

I understand that, but her oncologist is out of town for how knows how long, wont let anyone else see his patients, and the GP just wrote her off like she was a waste of time.

Reply

You may also like...